Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Reason for black discoloration between buttocks?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I am really scared. I noticed yesterday when using a mirror to shave, while in tub that between my butt cheeks it looks like i hat diarrhea and didnt wipe. But of course, thats not true. Its black splotchy discoloration all inside but cheeks. I was so scared that I went to the ER. They said to see GYN. Another reason I was scared is because I have been so weak and fatigued, along with nauseau. It will be awhile before I can get in to see a GYN. I am so scared. I read online about anorectal melanoma. I don't even know how long this has been there because I am divorced and haven't dated or been with anyone in a long time. The ER did run blood work and it came back fine. Urine sample was clean. But this is so embarassing that if I do date, I wouldnt be able to be sexually active because it looks like I didnt wipe after bowel movements. Its embarassing, but its the pigmentation.
Posted Sat, 8 Mar 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 14 minutes later
Brief Answer: More details and pictures required Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same . I have seen the attached picture. From what I could see in the picture, I would say that the possibility of melanoma looks very less. You basically seem to have developed pigmented skin changes which can occur in this region due to various causes. I would like to have another look at the lesion since the picture that you have sent is quite blurred and it is not possible to be very sure by looking at it. Also please tell if you have been having any problems like itching or pain in the perianal region. Any other problems like blood in stools? Any medicines that you have applied already? I am sure I will be able to help you more once you provide me the pictures and the above details . Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Reason for black discoloration between buttocks? 10 minutes later
No i dont have any dicomfort. I have been having diarrhea tho for a few days Along with being nauseated and weak. I dont know how long its been there but when i saw it yesterday, and knowing i have been feeling bad, i went to ER. Here are more piics.
Answered by Dr. Geetika Paul 12 hours later
Brief Answer: Need direct assessment, melanoma unlikely Detailed Answer: Hi again I have seen the attached pictures . Going by the type of pigmentation that you have, I would think more on the lines of a post inflammatory hyperpigmentation .Now this is a type of darkening of the skin which can develop secondary to any skin condition. In the perianal region, such a pigmentation can develop secondary to any infective or allergic skin condition like after a candidal infection or it can even develop after an irritant reaction in the region. It is sometimes possible that the condition is so mild that the person is not aware of it. But still we would like to be very sure of the skin condition. For this , you will need to examined properly by a gynaecologist or a dermatologist . Direct examination of the area and the surrounding region will help to some extent in confirmation of the diagnosis. For the time being, the possibility of melanoma is very less according to me. Melanomas in the anorectal region are mostly skin colourless or non pigmented and present as raised masses , rather than as pigmented skin areas. So I would advise you to see a local doctor soon for proper assessment. As far as the features of nausea and other symptoms are concerned, they look more associated with the gastrointestinal infection that you have. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor